Doctor insights on:
Tapering Off Atenolol
Atenolol is a relatively long-acting (24 hours) beta-blocker. Beta-blockers as a group of medications calm or slow the heart rate down. They stop the swings in hr from stress or nerves. If someone is on a good dose of a beta-blocker and are startled, the medication suppresses the pounding of your heart. It also won't allow the hr to climb with exercise. It's used to ...Read more
I'm a 49 yr old male and have been taking 25mg of atenolol for about 2 yrs. I'd like to stop taking this medication. What is the best way to taper off?
Probably just stop: Atenolol 25 mg is a very very small dose....and as such you could simply discontinue it. No need to taper it. However, depending on why you were started it on it is more important. If it was for BP, then make sure you monitor BP for a few weeks after stopping. If started for tachycardia, then you might feel your resting heart rate creep up a bit as your body recaliberates. ...Read moreGet help from a doctor now ›
My uro asked my md to switch me from 50mg atenolol to 4mg cardura. No instructions were phoned in with the prescription about tapering atenolol. I stopped the atenolol today. Is it safe? Hbp only.
Ask your doctor: You are right that beta-blockers generally should be tapered off gradually. 50 mg of atenolol is a medium dose, so i usually would tell people to take 25 mg for a week before stopping, depending on their blood pressure and pulse. 25 mg doesnt lower BP very much anyway, if tell your md you heard beta-blockers aren't supposed to be stopped suddenly, i'm sure she/he will work it out with you. ...Read moreGet help from a doctor now ›
Small dose: Depends on how long you've been taking it, how large you are, and the reason you were taking it (bp, arrhythmia, or angina). The dose is small and often can be stopped cold but if you hare prone to angina or arrhythmia, you're wise to taper it (take it every other day for 7 doses) before stopping it. ...Read moreGet help from a doctor now ›
What should i notice after withdrawing ATENOLOL ..for avoiding further serius medical condition . Bkz i hear atenolol cant be stop?
Taper off slowly: not knowing u u r on atenolol I will answer in a general way. Atenolol can be stopped safely by tapering off it over several days. Decrease dose by half every two days and you should do fine. I assume, because of Ur age, u r not taking it for coronary heart disease. Therefore, safer to taper faster. As U stop it Ur pulse will increase, BP may rise & u may feel peppier. But ck w/ Ur doc to do this. ...Read moreGet help from a doctor now ›
What would happen if i stopped taking atenolol? My doctor wants me to go off atenolol, but says I have to do it slowly. Why? What could happen to me if i just stop?
Don't do it : The first question is why are you taking it? A rhythm problem or a blood pressure problem. Sometimes stopping abruptly can result in a rebound increase in blood pressure. Slowly coming off usually doesn't take too long. It shouldn't cause a problem if you follow your doctor's instructions. ...Read moreGet help from a doctor now ›
Atenolol withdrawal: It takes at least 5 days to withdraw from atenolol. In general withdrawal should be done gradually and in step fashion. If the doses are high, such as 100 mg, then I believe that withdrawal should take longer, tapering 25 mg every 5 days. Thus total withdrawal would take 15 days. ...Read moreGet help from a doctor now ›
Bad side effects on atenolol been on it two months 12.Mg. Can i just stop taking it? Dizzy, heart palps, insomnia, digestion issues. For tachycardia.
Don't stop cold: But you can stop. Talk with the prescribing doctor if possible for guidance. Or, cut it by half for a week, then skip days or just go off it. The main worry would be rapid heart rate, but your dose is low and tapering should be okay. Best to have medical awareness though. Good luck. ...Read moreGet help from a doctor now ›
Took ab extra dose of Atenolol by Mistake.I take 50mg a day 25 2x But I took 75mg by Mistke will I b ok?
Monitor your symptom: In all likelihood, you will have no ill effects from the extra dose. The medicine will gradually be eliminated from you body and should be nearly gone in 1-2 days (the half-life, the amount of time it takes your body to eliminate half the amount currently in your body, is 6-7 hours). Monitor your symptoms - if your feel fatigue, dizzy, short of breath, or any unusual feelings, seek medical help. ...Read moreGet help from a doctor now ›
- Talk to a doctor live online for free
- Taper off atenolol
- Tapering off amitriptyline
- How to taper off adderall?
- Ask a doctor a question free online
- Tapering off depakote
- How to taper off zoloft?
- Tapering off nortriptyline
- Tapering off prednisone
- Talk to a pharmacologist online for free